MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH HYPODERMIC NEEDLE PRECISIONGLIDE¿; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH HYPODERMIC NEEDLE PRECISIONGLIDE¿; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 309644
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd syringe with hypodermic needle precisionglide the needle penetrated through the shield and punctured a worker's finger.The following information was provided by the initial reporter: date of event- (b)(6) 2022.One of our physicians stuck themselves today with one of these syringes.
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary two pictures of a 10ml luer-lock syringe with a 20x1 inch needle attached (p/n 309644) were received and evaluated.One photo shows the entire syringe with the needle attached in a sealed package and the tip of the needle shield is broken, the second photo is a close-up photo of the same syringe showing the damaged needle shield tip.The condition observed is non-conforming per product specification.Potential root cause for the broken needle shield defect is associated with the assembly process.The batch number is unknown, therefore defective rate cannot be identified.Batch number is required to determine if corrective actions are necessary.The batch number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.
 
Event or Problem Description
It was reported while using bd syringe with hypodermic needle precisionglide the needle penetrated through the shield and punctured a worker's finger.The following information was provided by the initial reporter: date of event- 18-mar one of our physicians stuck themselves today with one of these syringes.

Brand Name
BD SYRINGE WITH HYPODERMIC NEEDLE PRECISIONGLIDE¿
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14110356
Report Number1213809-2022-00187
Device Sequence Number5288938
Product Code FMI
UDI-Device Identifier00382903096442
UDI-Public00382903096442
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309644
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown